MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366668
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported during use the bd vacutainer® serum blood collection tubes experienced hemolysis (e.G.Blood sample).The following information was provided by the initial reporter: the customer stated while using the product the "sample had a hemolysis situation." the customer states "they are using their own blood collection needle to collect samples from the cubital vein.After collection, blood is inverted 5-8 times and transferred to centrifuge room, then placed in a symmetrical position.".
 
Event or Problem Description
It was reported during use the bd vacutainer® serum blood collection tubes experienced hemolysis (e.G.Blood sample).The following information was provided by the initial reporter: the customer stated while using the product the "sample had a hemolysis situation." the customer states "they are using their own blood collection needle to collect samples from the cubital vein.After collection, blood is inverted 5-8 times and transfered to centrifuge room, then placed in a symmetrical position.".
 
Additional Manufacturer Narrative
Investigation summary bd had not received samples, but 9 photos were provided for investigation.The photos were reviewed and the indicated failure mode for hemolysis with the incident lot was not observed.The customer provided 9 photos for the investigation.Two show serum pour off tubes.Hemolysis is visible in some of the pour off tubes, however, this complaint cannot be confirmed based on pour off tubes.Three photos show the needle sets used presumably for collection.No information on hemolysis can be seen from these photos.Four photos show bd serum red top tubes.No hemolysis is visible.All tubes look to be underfilled.Additionally, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to hemolysis were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure, hemolysis, because the defects were not evident in the testing of the customer lot samples.Evaluations of both retain and control samples tested were acceptable.All tubes demonstrated clinically acceptable performance for all visual observations evaluated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was unable to confirm this complaint for hemolysis.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.

Brand Name
BD VACUTAINER SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key10203121
Report Number1024879-2020-00428
Device Sequence Number2404964
Product Code JKA
UDI-Device Identifier50382903666688
UDI-Public50382903666688
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2020
Device Model Number366668
Device Catalogue Number366668
Device Lot Number9122779
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;